Alert archive / Missouri / Frost Advisories in 2017
Frost Advisory 1, NWS Springfield, MO
NWS Springfield, MO issued this frost advisory at Apr 6, 2017, 2:14 AM CDT for 34 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Apr 7, 2017, 1:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2017, 2:14 AM CDT (07:14 UTC)
- In effect from
- Apr 7, 2017, 1:00 AM CDT
- Expired
- Apr 7, 2017, 9:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Springfield, MO
All 37 counties
Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Dent County, MO, Douglas County, MO, Greene County, MO, Hickory County, MO, Howell County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, McDonald County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Oregon County, MO, Ozark County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, Shannon County, MO, St. Clair County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Vernon County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 30 km from the middle of the area, began a volume at 07:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.2 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 750 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
537 WWUS73 KSGF 060714 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 214 AM CDT Thu Apr 6 2017 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-062100- /O.NEW.KSGF.FR.Y.0001.170407T0600Z-170407T1400Z/ Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, NEVADA, Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, Laquey, Waynesville, Northwye, Rolla, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, Salem, Joplin, Carthage, Greenfield, Lockwood, Meinert, Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Neosho, Aurora, Mount Vernon, Marionville, Nixa, Christian Center, Ozark, Selmore, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Pomona, Pottersville, Siloam Springs, South Fork, West Plains, White Church, Teresita, Winona, Birch Tree, Montier, Anderson, Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett, Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, Ozark Beach, Powersite, Wasola, Thayer, Alton, Couch, Greer, Thomasville, and Wilderness 214 AM CDT Thu Apr 6 2017 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY... The National Weather Service in Springfield has issued a Frost Advisory, which is in effect from 1 AM to 9 AM CDT Friday. * TEMPERATURE...Temperatures will fall into the lower and middle 30s late tonight and early Friday morning. The colder locations may fall to the freezing mark. These cold temperatures along with a light will result in areas of frost. * IMPACTS...Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is expected. && $$ Foster
4 follow-up statements
691 WWUS73 KSGF 061650 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 1150 AM CDT Thu Apr 6 2017 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-071200- /O.CON.KSGF.FR.Y.0001.170407T0600Z-170407T1400Z/ Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, NEVADA, Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, Laquey, Waynesville, Northwye, Rolla, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, Salem, Joplin, Carthage, Greenfield, Lockwood, Meinert, Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Neosho, Aurora, Mount Vernon, Marionville, Nixa, Christian Center, Ozark, Selmore, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Pomona, Pottersville, Siloam Springs, South Fork, West Plains, White Church, Teresita, Winona, Birch Tree, Montier, Anderson, Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett, Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, Ozark Beach, Powersite, Wasola, Thayer, Alton, Couch, Greer, Thomasville, and Wilderness 1150 AM CDT Thu Apr 6 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY... * TEMPERATURE...Temperatures will fall into the lower and middle 30s late tonight and early Friday morning. The colder locations may fall to the freezing mark. These cold temperatures along with a light will result in areas of frost. * IMPACTS...Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is likely. && $$ Griffin
709 WWUS73 KSGF 062251 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 551 PM CDT Thu Apr 6 2017 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-071200- /O.CON.KSGF.FR.Y.0001.170407T0600Z-170407T1400Z/ Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, NEVADA, Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, Laquey, Waynesville, Northwye, Rolla, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, Salem, Joplin, Carthage, Greenfield, Lockwood, Meinert, Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Neosho, Aurora, Mount Vernon, Marionville, Nixa, Christian Center, Ozark, Selmore, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Pomona, Pottersville, Siloam Springs, South Fork, West Plains, White Church, Teresita, Winona, Birch Tree, Montier, Anderson, Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett, Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, Ozark Beach, Powersite, Wasola, Thayer, Alton, Couch, Greer, Thomasville, and Wilderness 551 PM CDT Thu Apr 6 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY... * TEMPERATURE...Temperatures will fall into the lower and middle 30s late tonight and early Friday morning. The colder locations may fall to the freezing mark. These cold temperatures along with light winds will result in areas of frost across the Missouri Ozarks and far southeastern portions of Kansas. * IMPACTS...Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is likely. && $$ Frye
023 WWUS73 KSGF 070738 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 238 AM CDT Fri Apr 7 2017 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-071400- /O.CON.KSGF.FR.Y.0001.000000T0000Z-170407T1400Z/ Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, NEVADA, Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, Laquey, Waynesville, Northwye, Rolla, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, Salem, Joplin, Carthage, Greenfield, Lockwood, Meinert, Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Neosho, Aurora, Mount Vernon, Marionville, Nixa, Christian Center, Ozark, Selmore, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Pomona, Pottersville, Siloam Springs, South Fork, West Plains, White Church, Teresita, Winona, Birch Tree, Montier, Anderson, Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett, Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, Ozark Beach, Powersite, Wasola, Thayer, Alton, Couch, Greer, Thomasville, and Wilderness 238 AM CDT Fri Apr 7 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURE...Temperatures will fall into the lower and middle 30s by daybreak this morning. These cold temperatures along with light winds will result in areas of frost across the Missouri Ozarks and far southeastern portions of Kansas. * IMPACTS...Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ Boxell
661 WWUS73 KSGF 071347 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 847 AM CDT Fri Apr 7 2017 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-071500- /O.EXP.KSGF.FR.Y.0001.000000T0000Z-170407T1400Z/ Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, NEVADA, Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, Laquey, Waynesville, Northwye, Rolla, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, Salem, Joplin, Carthage, Greenfield, Lockwood, Meinert, Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Neosho, Aurora, Mount Vernon, Marionville, Nixa, Christian Center, Ozark, Selmore, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Pomona, Pottersville, Siloam Springs, South Fork, West Plains, White Church, Teresita, Winona, Birch Tree, Montier, Anderson, Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett, Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, Ozark Beach, Powersite, Wasola, Thayer, Alton, Couch, Greer, Thomasville, and Wilderness 847 AM CDT Fri Apr 7 2017 ...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING... Temperatures across the region have warmed into the upper 30s to 40s. Temperatures will continue to climb into the 60s today across the Ozarks and southeastern Kansas under sunny skies. $$ Hatch
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this frost advisory went out at Apr 6, 2:10 AM CDT, 4 minutes earlier.
Area forecast discussion, Apr 6, 2:10 AM CDT, 4 minutes before
Area Forecast Discussion National Weather Service Springfield MO 210 AM CDT Thu Apr 6 2017 ...Areas of Frost Tonight then a Warming Trend... .SHORT TERM...(Today and tonight) Issued at 205 AM CDT Thu Apr 6 2017 A deep upper level trough will dig into the eastern U.S. today while a high amplitude ridge transitions across the Rockies. This will leave our region under a northwesterly flow aloft. At the surface, high pressure will build into the region. Winds will remain gusty a good part of the day but will gradually subside later today. Despite plenty of sunshine today it will be quite cool for early April with highs in the 50s. The surface high will settle into the Ozarks region tonight resulting in a light wind. With lows expected to drop into the lower and middle 30s patchy if not areas of frost will likely develop late tonight. Some of the colder valleys may reach the freezing mark. A Frost Advisory will be issued for late tonight and early Friday morning. .LONG TERM...(Friday through Wednesday) Issued at 205 AM CDT Thu Apr 6 2017 A warming trend will begin Friday and continue into this weekend as the upper level ridge shifts eastward and surface high pressure moves off to the east. Southerly wind and sunshine will push temperatures back to pleasant spring time levels. Highs by Saturday will be back in the 70s. Meanwhile an upper level trough will make its way across the west and bring a front into the Plains on Sunday. Moisture levels will be on the increase Sunday ahead of this system and isolated to scattered convection could develop as early as Sunday afternoon. However a better chance of showers and thunderstorms will increase in coverage Sunday night and Monday as the system moves east. The front will push to the east by Tuesday leaving behind dry weather and seasonable temperatures for the middle of next week. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1149 PM CDT Wed Apr 5 2017 KSGF/KJLN/KBBG tafs: Low pressure over IN will continue to move east while high pressure moves east into eastern KS by the end of the taf period. Expect VFR conditions. Northwest winds will be moderately gusty with daytime mixing on Thu after 15z, but will diminish late in the taf period. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...Frost Advisory Late Tonight KS...Frost Advisory Late Tonight. && SHORT TERM...Foster LONG TERM...Foster AVIATION...DSA
Hazardous weather outlook, Apr 6, 1:49 AM CDT, 25 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 149 AM CDT Thu Apr 6 2017 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-070700- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 149 AM CDT Thu Apr 6 2017 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Elevated Frost risk. Limited to Elevated Fire Weather Risk. DISCUSSION... Gusty northwest winds and a dry airmass will result in a limited to locally elevated fire weather risk today. Patchy to areas of frost can be expected tonight with lows falling into the lower and middle 30s. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The next chance of thunderstorms will arrive later Sunday into Monday. There is the potential for strong to severe storms in the region. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Foster
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 8:26 PM CDT | River Flood Warning | SGF | Pulaski | 19 hr |
| Apr 6, 11:00 AM CDT | River Flood Warning | SGF | Vernon | 38 hr |
Nearby
Frost Advisories in Missouri, 2017Frost Advisories in Kansas, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.